Mississippi, 2004

Hail in Mississippi, June 8, 2004

June 8, 2004 · NWS JAN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 8, 2:20 PM CST, 5 minutes earlier.

Area forecast discussion, Jun 8, 2:20 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT TUE JUN 8 2004

.DISCUSSION...WE FINALLY BROKE THE 90 DEGREE BARRIER THIS AFTERNOON.
ACTUALLY WE REACHED 91 AS OF THIS WRITING. FOR THE NEXT 48 HRS
PERSISTENCE WILL BE THE FORECAST...EXPECT LOWS AROUND 70 AND HIGHS
AROUND 90. AS FOR PRECIP CHANCES. UPPER RIDGE SEEMS TO HAVE MORE OF
A FOOT HOLD THAN PAST FEW DAYS AS CONVECTION HAS BEEN SOMEWHAT
SUPPRESSED. FOR THIS EVENING THROUGH FRI AFTERNOON...BEST RAIN
CHANCES WILL EXIST ACROSS THE EAST AND SE WHERE SLIGHTLY HIGHER
MOISTURE WILL EXIST. SLIGHTLY HIGHER MOISTURE WILL BE ADVECTED IN
FROM THE SE STATES UNDERNEATH THE 850/700 MB ANTICYCLONIC
CIRCULATION.

BY LATE FRI...UPPER RIDGE GETS SHUNTED TO THE SE AND WILL ALLOW SAT
TO BE A TRANSITION DAY. MOISTURE WILL INCREASE FROM THE S/SW WHILE
LONG WAVE TROUGH BEGINS TO MOVE OUT OF THE ROCKIES. FEEL THAT WITH
DEEP LAYER MOISTURE INCREASING AND UPPER RIDGE GETTING FURTHER
SE...SCT STORM CHANCES WILL BE NEEDED.

BY SUN/MON...MANY FIELDS COME TOGETHER FOR LIKELY RAIN CHANCES. AS I
MENTIONED YESTERDAY...WAS SURPRISED TO SEE THE MODEL NOT GENERATE
PRECIP WITH SUCH FAVORABLE FIELDS FOR RAIN. THE LATEST MODELS ARE
PERSISTENT WITH THE MOISTURE AND WIND FIELDS AND NOW GENERATE
PRECIP. THIS MAKE MORE SENSE AND CONFIDENCE HAS INCREASED FOR A WET
PATTERN SUN/MON. THE UPPER TROUGH WILL ALLOW A FRONT TO APPROACH
NORTHERN MS...BUT I FEEL THAT IS ABOUT AS FAR AS IT CAN MAKE IT.
MORE CONSISTENCY IN THE GUIDANCE WILL HAVE TO BE SHOWN BEFORE I CAN
BITE OFF ON A FRONT MOVING WELL INTO AND THROUGH THE CWA. AT THIS
TIME...THE COMBINATION OF THE SFC BOUNDARY TO THE NORTH AND A
LINGERING WEAKNESS IN THE MID-LEVELS...SCT POPS WILL REMAIN IN THE
FORECAST THROUGH WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON   70 90 70 90 72 / 10 20 10 20 10
MERIDIAN  68 90 68 90 70 / 20 30 10 20 10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

36/ENTREMONT
Hazardous weather outlook, Jun 8, 1:03 PM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CDT TUE JUN 08 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091903-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
203 PM CDT TUE JUN 08 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
ISOLATED TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EARLY
THIS EVENING COULD BE LOCALLY STRONG ACROSS PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI WEST OF
LINE FROM CLEVELAND...TO JACKSON...TO QUITMAN. THE MOST INTENSE
CELLS MAY BE CAPABLE OF WIND GUSTS TO 45 MPH...FREQUENT
LIGHTNING...SMALL HAIL AND TORRENTIAL DOWNPOURS. EXPECT
THUNDERSTORM ACTIVITY AROUND THE REGION TO DIMINISH SHORTLY AFTER
SUNSET.

THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON IS EXPECTED TO BE
EVEN MORE ISOLATED...AND MAINLY CONFINED TO
AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER AND IN EXTREME
SOUTHERN MISSISSIPPI. A FEW STORMS HERE COULD ALSO PRODUCE
LOCALLY GUSTY WINDS AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH TUESDAY...JUNE 15TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Jackson/Brandon,MS radar (KDGX), 43 km away, was scanning. The volume nearest the first event began at 20:27 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Madison

When
June 8, 2:25 PM CST
Where
Madison County, Flora
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.550, -90.317

Quarter sized hail made very small dents on a car.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402845.